| Catalog Number |
03.240.002 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional narrative: device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported during an open reduction internal fixation (orif) of the left proximal humerus on (b)(6) 2018, three (3) separate cannulated stardrive screwdriver shafts became twisted and would not properly seat in the screw recess.Surgery was completed with no delay.Patient outcome reported as good.This report is for one (1) cannulated stardrive screwdriver shaft.(b)(4).
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Reporter¿s phone number.A device history record (dhr) review was performed for part # 03.240.002, synthes lot # 6311677, supplier lot # na: release to warehouse date: 20may2010, manufacturing location: (b)(4): no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.Visual inspection confirmed the reported complaint condition.The distal tip is worn and also significantly twisted in the direction of resistance met during screw insertion.Whether this complaint can be replicated at customer quality (cq) via functional test is not applicable for this complaint condition.No new malfunctions were identified as a result of the investigation.The returned cannulated screwdriver shaft was manufactured in may 2010 and is approximately 8 years old.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Relevant drawings were reviewed during this investigation.No product design issues or discrepancies were observed.The 03.240.002 t15 cannulated stardrive screwdriver shaft is a reusable instrument routinely used in the 3.7mm cannulated locking and conical screws.A dimensional inspection of the t15 stardrive outer geometry could not be accurately obtained at cq due to the post manufacturing damage (twisted).The inside diameter at the distal twisted tip measured at cq which is not within specification per relevant drawing.However, the distal cannulation has collapsed due to the post manufacturing damage (significantly twisted tip) as verified by the proximal cannulation diameter measured.The most likely cause for this complaint is cumulative wear and over torquing of the returned nearly 8 year old screwdriver shaft under power during attempted screw insertion.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.